Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have purple bruise-like patch on knee with white spot in the middle. Cure?

Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 3130 Questions

default
Posted on Mon, 17 Jun 2013 in Pigmentation Problems
Question: I have a purple bruise-like patch on my knee that doesn't go away. It does not come from a mole but there is a small crusted over white spot in the middle
doctor
Answered by Dr. Ilyas Patel 2 hours later
Hi,
You probably have ecchymotic patch with mole and crusted lesion on the knee.
This much description is less to come to conclusion.
Therefore, I would like to ask few questions.
Do you have itching, burning or pain in lesion?
Do you have Fever,body ache or joint pain?
Duration of the disease?
Past history of same or other disease?
Family history of disease?
Any habit of alcohol or smoking?
Did contact any doctor?
Did you take or apply any medicine?
Any blood test?
Please answer above questions.
I would like to have close up photograph of the lesion. You have a feature to upload the images by yourself on the right side of this query page. Please utilize it.

Thanks..

Dr. Ilyas Patel MD

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Ilyas Patel 1 hour later
No itching or burning or joint pain no fever or past history, no family history, no smoking or alcohol. No doctor or blood test. I take Wellbutrin, but this started before I started taking that,
doctor
Answered by Dr. Ilyas Patel 5 hours later
Hi,
Welcome back.
I have seen your photograph.
It seems that you are having localised vascultis.
Vasculitis is inflammation of blood vessels in the skin which leads to erythema,purpura and necrotic ulcer. There are many causes. Infection,drugs,connective tissue diseases,trauma, insect bite,neoplasia..etc

In your case, vasculitis may be due to infection or insect bite.

You take short course of antibiotics along with steroid in tapering dose.
..Additionally, for localized or limited disease, antihistamines, colchicine, or dapsone along with supportive care as well may be useful.

You do leg elevation and compression of lesions may also be helpful.

You may apply antibiotic cream locally.

All this you should do under observation of dermatologist.

I hope you might be satisfied with my answer.

Still, if you have query, you may ask me. Otherwise, please close the discussion..thanks

Dr. Ilyas Patel MD

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Dapsone

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus( Rifampicin + Isoniazid ) She has recently been diagnosed with Hansen s disease. After reviewing her TB...

doctor1 MD

During my term of service in the Army (1966 - 1969) I was stationed in Liberia, West XXXXXXX As part of the regimen I was subjected to was a weekly dosage of an anti-malarial tablet. We were never told what exactly it was; could it have been...

doctor1 MD

Should I still have this leg rash after stopping dapsone and reducing prednisone? Had pericarditis , started dapsone 3 weeks ago, after sulfa allergy . Prednisone before this gave no rash. Bruise spreading, left leg more swollen.

doctor1 MD

I have been taking dapsone for 3 days...50 mg per day. Am experiencing muscular type pain on right side, under armpit along side of breast. Goes through from front to back. Also my teeth have become very sensitive to cold over night. Your thoughts

doctor1 MD

Hi. 45 year old female, 5'6", 145lbs. December with Celiac, went gluten free, then went on dapsone for dh. Two weeks later, having shortness of breath. No one can figure it out. Most recent blood results are normal other than: RDW 16.1, AST 44, ALT 58, and Iron 169. Vitamin B6 also came out a little high at 38.7. Please help, I was a runner, and cyclist and now can't do either since January.

doctor1 MD

My urine is orange I've got a pain in my side and shooting pains down my leg and in my breast all on the left side. I've just been clear of one kidney infection around 3 weeks ago it took 3 different lots of antibiotics to clear it. I also have urticaria and take dapsone as part of the treatment I have jaundice quite a lot with this too

doctor1 MD

i had acne in my teen age but after that i had a clear skin. After age of 24 i started having acne again when i started taking roxid ( i was suffering from viral infection)...Now i m 27 yr old and still facing the same problem . I m taking MINOZ OD and DAPSONE from last one month. My doctor has asked me to take them for 3 months...but i couldn't find any improvement in acne....infact they are getting worst....my face is full of scars and marks. I m also applying Pernex AC 2.5% along with Clindamyid gel on pimples at night. I have taken the same treatment 8 months ago for 20 days. That time i got rid of pimples and my skin became smooth(that tym condition was not that worse).For next 6 months i did not get any pimple on my face. But from last 2 months i m getting more pimples more than 20 pimples or so..and now they have left scars.....pimples pop out now and then...specially after travelling. Could u please suggest any medicine without side effect and would be effective to cure acne problems forever. Should i stop taking MiNOZ AND DAPSONE as they can have very bad side effects. Should i go for blood purification medicien or pimples are the result of blocked pores and dirt. I m using SASLIC face wash from last 3 years. Now my skin looks really dull and even complexion has also go down. I m using sunstop SPF 30/UVEX Spf 15 whenever i step out of home. I m non working so most of the ttym i stay at home....Please tell is it necessary to apply sunscreen even when we r at home.